Hot flashes with Ultram

Discussion in 'Fibromyalgia Main Forum' started by GranmaBB, Apr 18, 2007.

  1. GranmaBB

    GranmaBB New Member

    Jole - I just read in another post that you have hot flashes from Ultram.
    I was at my PCP today and we were talking about my hot flashes. I get them once an hour. It's usually preceded by a prickly feeling across my back. About 30 seconds later I'm sweating from my head to my waist.
    I recently stopped my HRT after about 15 years of taking them so I attributed it to that. My doctor thinks it's from the Ultram, but I've been taking them long before I stopped the Premarin.

    Does anyone else get hot flashes from Ultram?
    Do they happen as often as once an hour?
    I wish I could do SOMETHING to stop them. I start sweating at the weirdest times - out shopping, visiting with friends, etc.

    Thanks for anyones help.
    ...Bobbi
  2. PVLady

    PVLady New Member

  3. PVLady

    PVLady New Member

  4. LaQuiet

    LaQuiet New Member

    .. it was my post you read about Ultram and hot flashes. I get them and if you read the insert for the med it will tell you that it's one of the side effects. I don't know if there's a way to stop them but if you find one, would you let me know??? (gentle hugs)

    LaQ
  5. Engel

    Engel New Member

    so it is meds. I guess we just have to grin and bear it.
  6. suzette1954

    suzette1954 New Member

    having up to 30 hot flashes a day several mths ago but never thought it could be the ultram. I tell you, everything we put in our bodies have so many side effects I cant keep up with all 30 meds!!

    I started taking Estroven(over the counter) xtra strength. You are supposed to take 2 a day but Im taking 4 per day and Ive got the hot flashes down to 2-3 a day now.

    Its really bad at night or like yesterday sitting in the waiting room for the dr and there I turn beet red and the sweat comes pouring off my face. It makes me think every one is looking at me.

    Ive been on the ultram for well over a yr. I thought it was the hormones acting up.

    Im sure there will be others with ideas. The estroven is really helping me. I buy the CVS brand. You get twice as much for the money and when you open it, the foil on the back of the pills says Estroven all over it so its the brand name under the CVS brand.

    Suzette
  7. jole

    jole Member

    Hi Bobbi! Yes, I get hot flushes with the Ultram. But mine are usually within a half hour or so after taking them. I am always very cold, and after taking the Ultram for pain I become very sweaty and flushed.

    Since the Ultram is the only thing that has had any effect on my pain, I just bear it - but no grinning!!!

    I also have the hot flashes at night but don't associate them with the Ultram - could be wrong though.

    Friends - Jole[This Message was Edited on 04/19/2007]
  8. GranmaBB

    GranmaBB New Member

    I'm definitely going to try the Estroven and see if it helps me too.
    It just confused me because it only started AFTER I stopped the Premarin.
    My PCP changed my Ultram to 100 mg time release form because I need to take it more than once during the day. I have no idea if this will make a difference with the hot flashes.

    Suzette - The same thing happens to me. I was in Walgreen's having a nice conversation with another customer and all of a sudden I was beet red and dripping wet - he acted like he didn't notice, but I was so embarrassed.

    Thanks everybody for all the info. I'll let you know if the Estroven helps.
  9. jole

    jole Member

    I wondered why yours were anytime - but if you are on the time release form they would be. Still think it is the Ultram doing it. Hope you find something that can help, because it is soooo miserable, especially in public.

    Good luck, and hopefully better days!
  10. GranmaBB

    GranmaBB New Member

    I haven't started the timed release yet. I've been taking 100 mg around 1:00 pm and another around 5:00pm.
    I get the hot flashes all day and all night.
    That's why I questioned my doctor about it being the Ultram at all, but she seems to think it must be.

    I can't take the Premarin anymore, but when I was taking it I never had a hot flash - even with Ultram.

    I'll let you know how it goes.

    ...Bobbi